Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Miami, FL

January 20, 20095 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 20, 2009, 12:30 PM EST for 5 counties in Florida. It took effect at Jan 21, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 12:30 PM EST (17:30 UTC)
In effect from
Jan 21, 2009, 11:00 AM EST
Expired
Jan 21, 2009, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 201730
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1230 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT WEDNESDAY LATE MORNING AND AFTERNOON FOR ALL
OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066>075-168-172>174-211200-
/O.UPG.KMFL.FW.A.0005.090121T1700Z-090121T2200Z/
/O.NEW.KMFL.FW.W.0005.090121T1600Z-090121T2300Z/
/O.NEW.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1230 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY.
THIS IS AN UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH THAT WAS IN EFFECT. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON.

AN EXTREMELY DRY AIRMASS WILL SETTLE SOUTH ACROSS SOUTH FLORIDA
TONIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE
SOUTHEASTERN STATES. DESPITE COOLER THAN NORMAL DAYTIME
TEMPERATURES...VERY LOW DEWPOINTS WILL RESULT IN RELATIVE
HUMIDITIES DROPPING BELOW 35 PERCENT FOR A LONG DURATION
WEDNESDAY...AT LEAST 4 HOURS...AND MANY AREAS WILL LIKELY SEE
MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT. THIS WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ENTIRE REGION GIVEN
THE LACK OF SIGNIFICANT RECENT RAINFALL. SIMILAR CONDITIONS ARE
EXPECTED REGION WIDE ON THURSDAY DESPITE SLIGHTLY WARMER DAYTIME
TEMPERATURES...AND THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

STRASSBERG
3 follow-up statements
000 
WWUS82 KMFL 210939
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
439 AM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT WEDNESDAY LATE MORNING AND
AFTERNOON FOR ALL OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE
CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH THURSDAY FOR SIMILAR CONDITIONS OVER ALL OF 
SOUTH FLORIDA...

FLZ063-066>075-168-172>174-212300-
/O.CON.KMFL.FW.W.0005.090121T1600Z-090121T2300Z/
/O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
439 AM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

A VERY DRY AIRMASS WILL CONTINUE TO SPREAD SOUTH ACROSS
MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR WILL RESULT IN DEW POINTS
FALLING TO THE UPPER TEENS TO LOWER 20S ACROSS MUCH OF SOUTH FLORIDA,
WHICH WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 
AN EXTENDED PERIOD OF TIME (GREATER THAN 4 HOURS) TODAY ACROSS ALL OF 
SOUTH FLORIDA. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25
PERCENT IN MOST LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER
CONDITIONS.

SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY. STILL, THERE ARE
SOME UNCERTAINTIES AS TO WHETHER OR NOT CONDITIONS WILL BE MET
ALONG EAST COASTAL AREAS AS MOISTURE COULD BEGIN TO INCREASE. FOR
THIS REASON...A FIRE WEATHER WATCH HAS BEEN ISSUED ACROSS ALL OF
SOUTH FLORIDA AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS82 KMFL 211931 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT THROUGH LATE AFTERNOON FOR ALL OF SOUTH
FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066-067-069>071-073-075-221200-
/O.UPG.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
/O.NEW.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
/O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
231 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THIS
UPGRADES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA
TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES
BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL
CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN
SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS.

SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS
OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND
DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ068-072-074-168-172>174-221200-
/O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
231 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA
TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES
BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL
CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN
SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS.

THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY
FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL
GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING
ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT
RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3
HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE
KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

STRASSBERG
000 
WWUS82 KMFL 212315
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA...

FLZ063-066-067-069>071-073-075-220715-
/O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. 

AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE
HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS
OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND
DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN.

&&

$$

FLZ068-072-074-168-172>174-220715-
/O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON.

AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE
HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY
FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW.
MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO
DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS
POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT
FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER
WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE
ANALYZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:53 AM EST, 37 minutes earlier.

Area forecast discussion, Jan 20, 11:53 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1153 AM EST TUE JAN 20 2009

.AVIATION...
FOR THE 18Z TAFS...CEILINGS WILL CONTINUE TO FLUCTUATE BETWEEN BETWEEN
3000 AND 7000 FT THIS AFTERNOON BEFORE SCATTERING OUT THIS EVENING
WITH SKIES CLEARING OVERNIGHT AT ALL LOCATIONS EXCEPT NAPLES WHERE
ONSHORE FLOW WILL CONTINUE AT LEAST SCT STRATO CU MUCH OF THE
NIGHT. NW WINDS WILL REMAIN GUSTY INTO THE EVENING HOURS BEFORE
DECREASING TO 10 MPH OVERNIGHT TONIGHT...WITH A SHIFT TO THE N AND
DECREASE IN SPEEDS LIKELY TOWARDS THE END OF THIS TAF PERIOD EARLY
TOMORROW AFTERNOON.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 944 AM EST TUE JAN 20 2009/

UPDATE...
ESSENTIALLY NO CHANGES FORTHCOMING TO THE CURRENT FIRST PERIOD
FORECAST THIS MORNING...WITH ONLY MINOR ADJUSTMENTS TO LOWER
POPS ACROSS THE BOARD AND INCREASE CLOUD COVER FOR REMAINDER OF
THE MORNING BASED ON CURRENT TRENDS IN VISIBLE SATELLITE IMAGERY.
ANY RESIDUAL SHOWER ACTIVITY THIS AFTERNOON WILL LIKELY BE
CONFINED IN STRONG COLD ADVECTION REGIME OVER THE LOCAL GULF
WATERS AND ADJACENT LAND AREAS...AND WILL MENTION SHOWERS IN THE
FORECAST FOR THIS REGION ONLY. LEADING EDGE OF COLD AIR IS
CURRENTLY WORKING ITS WAY SOUTHEASTWARD ACROSS THE PENINSULA...
WITH TEMPERATURES ALREADY BEGINNING TO FALL ACROSS NORTHERN THIRD
OF THE FORECAST AREA. THIS TREND WILL CONTINUE THROUGH THE
DAY...AS MAGNITUDE OF LOW-LEVEL COLD ADVECTION STRENGTHENS.

REGARDING MARINE FORECAST...IT APPEARS THAT WESTERLY GRADIENT
WINDS ARE FINALLY DIMINISHING IN THE ATLANTIC WATERS EAST OF
PALM BEACH COUNTY...AND WILL ALLOW GALE WARNING TO EXPIRE ON
SCHEDULE. OTHERWISE...NO CHANGES TO WIND/WAVE HEIGHT GRIDS THIS
MORNING...WITH SCA CONTINUING FOR ALL WATERS. UPDATED PRODUCTS
WILL BE ISSUED SHORTLY.

AVIATION DISCUSSION... /ISSUED 632 AM EST TUE JAN 20 2009/

AVIATION...LEADING EDGE OF CLOUDINESS/WIND GUSTS LOCATED ACROSS
MIAMI-DADE SOUTH OF KMIA AND KTMB BY 11Z. LOW CLOUD DECK BEHIND
IT SHOULD CONTINUE TO AFFECT ALL TERMINALS WITH CEILINGS RANGING
MAINLY FROM 4 TO 6 KFT THROUGH MID MORNING. WIND DIRECTION SHOULD
GRADUALLY SHIFT TO NW LATER THIS MORNING AND THIS AFTERNOON AS THE
FNTL BOUNDARY MOVES SOUTH OF THE AREA.

PREV DISCUSSION... /ISSUED 508 AM EST TUE JAN 20 2009/

DISCUSSION...CLD FNT CONTINUES TO SWEEP THROUGH S FL THIS MORNING
WHILE LOW PRESSURE ALONG THE CAROLINA COAST DEEPENS AND HEADS
NORTHEAST. THE FRONT WILL PUSH OFF THE MAINLAND THIS MORNING WITH
A COLDER AND DRIER AIRMASS MOVING IN. HIGH TEMPS MAY OCCUR THIS
MORNING WITH IN A FEW HRS OF SUNRISE THEN FALLING OR HOLDING
STEADY THROUGH THE AFTERNOON AS THE CANADIAN AIRMASS BUILDS IN.
BHND THE FNT... MOST OF THE CWA WILL CLEAR OUT, HOWEVER WITH THE
COLD AIR PASSING OVER THE WARM GULF WATERS ALTOCU AND A FEW LIGHT
SHRA/SPRINKLES MAY OCCUR ALONG THE COAST. ALSO, THE GRADIENT
BETWEEN THE LOW IN THE ATLANTIC AND THE HIGH OVER THE SOUTHEAST
STATES WILL ALSO KEEP BREEZY TO WINDY CONDITIONS OVER THE CWA
TODAY AND ALLOW WINDS TO REMAIN ABOVE CALM FOR MOST OF TONIGHT/WED
MORN...HENCE THE WIND CHILL ADVISORY. TEMPS IN COASTAL SECTIONS
OF BROWARD AND MIAMI- DADE COUNTIES AND ALSO MOST OF THE METRO
SECTIONS OF THESE TWO COUNTIES WILL LIKELY STAY WARM ENOUGH TO NOT
MAKE THE 3 HR DURATION OF SUB 35 TEMPS NEEDED FOR THE ADVISORY,
BUT CONDITIONS WILL STILL BE ON THE CHILLY SIDE NONE THE LESS. AS
FOR AS THE FREEZE TONIGHT... A FEW ISOLD AREAS WILL BE RIGHT AT 32
OR POSSIBLY 31 IN GLADES, HENDRY, AND INLAND PALM BEACH. NO FROST
IS EXPECTED DUE TO WIND... BUT TEMPS WILL NOT RECOVER MUCH DURING
WED WITH EVEN A BIGGER FALL EXPECTED WED NIGHT/THURS MORN.
FREEZING TEMPS WILL PUSH FARTHER SOUTH... LEFT MIAMI-DADE,
MAINLAND MONROE, COASTAL AND METRO SECTIONS OF PALM BEACH,
BROWARD, AND COLLIER OUT OF WATCH FOR NOW AND WILL CONTINUE TO
MONITOR. TEMPS WILL BEGIN TO MODERATE THURS AFTERNOON INTO FRI AS
THE RIDGE SLOWLY MOVES ACROSS THE REGION AND INTO THE ATLANTIC.
THE OVERALL PATTERN WILL BECOME MORE ZONAL LATE IN THE WEEK AND
INTO THE WEEKEND KEEPING THE FRONTS NORTH OF THE AREA, BUT WITH
THE EAST FLOW EXPECTED TO DEVELOP BY THE SECOND HALF OF THE
WEEKEND A FEW SHRA CAN BE EXPECTED ALONG THE EAST COAST.

MARINE...A STRONG LOW OFF THE CAROLINA COAST WILL CONTINUE TO
DEEPEN TODAY AS A CANADIAN COLD FRONT MOVES THROUGH THE COASTAL
WATERS OF SOUTH FL. WINDS WILL DECREASE SLOWLY TROUGH THE NEXT 24
HRS WHILE BECOMING MORE NORTHERLY... HOWEVER THIS MORNING WIND
GUSTS WILL STILL BE 30 TO 40KTS IN THE COASTAL WATERS OFF PALM
BEACH WITH LESSER GUSTS FOUND ELSEWHERE. THE SCA WILL LIKELY BE
DROPPED FOR THE LAKE, GULF, AND BAY TONIGHT, BUT AS NORTHERLY
WINDS CONTINUE ACROSS THE GULF STEAM SEAS WILL REMAIN ABOVE 6 FEET
THROUGH THURS MORN. HIGH PRESSURE WILL SLIP ACROSS FL AND INTO THE
ATLANTIC LATE IN THE WEEK WHILE WEAKENING WHICH WILL TURN THE
WINDS E THEN SE WHILE DECREASING INTO FRI AND THE WEEKEND.

FIRE WEATHER...A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA
THIS MORNING WITH A VERY DRY AIRMASS SPREADING SOUTH OVER THE
REGION BEHIND THE FRONT. RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
FOR MORE THAN FOUR CONSECUTIVE HOURS ARE POSSIBLE OVER ALL OF
SOUTH FLORIDA WEDNESDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR ALL OF THE AREA FOR WEDNESDAY AFTERNOON... /RHG

THE SAME DRY AIRMASS WILL REMAIN ACROSS S FL ON THURS AND INTO
FRI. FIRE WX WATCHES MAY BE REQUIRED THESE AFTERNOONS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  35  58  36  65 / -  0 0 0
FORT LAUDERDALE  40  60  41  67 / -  0 0 0
MIAMI            42  61  42  68 / -  0 0 0
NAPLES           43  58  35  65 / -  0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173-FLZ174.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
     WEDNESDAY FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.

     FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     FLZ063-FLZ066-FLZ067.

AM...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ610-AMZ630.

     SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jan 20, 10:40 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EST TUE JAN 20 2009

FLZ063-066>075-168-172>174-211100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1040 AM EST TUE JAN 20 2009

...FREEZE WATCH IN EFFECT TONIGHT FOR NORTHERN INTERIOR...
...WIND CHILL ADVISORY MOST OF SOUTH FLORIDA TONIGHT...
...FREEZING TEMPERATURES POSSIBLE AGAIN INTERIOR, WED NIGHT...
...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY...
...VERY HAZARDOUS MARINE CONDITIONS THROUGH AT LEAST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTHWEST WINDS 15 TO 20 MPH WILL RESULT IN A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF COLLIER COUNTY TODAY.

WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL
HIGHER GUSTS WILL CONTINUE THROUGH TONIGHT ACROSS MOST OF THE
LOCAL WATERS LEADING TO ROUGH MARINE CONDITIONS. WINDS WILL BE
SLIGHTLY WEAKER ACROSS THE GULF WATERS BUT ROUGH CONDITIONS ARE
STILL ANTICIPATED.

TEMPERATURES: A VERY STRONG COLD FRONT WILL MOVE ACROSS MAINLAND SOUTH FLORIDA
TODAY WITH A RATHER COLD AIRMASS PUSHING DOWN THE PENINSULA
BEHIND THE FRONT. THERE IS A STRONG LIKELIHOOD OF TEMPERATURES
REACHING THE FREEZING MARK LATE TONIGHT AND EARLY WEDNESDAY
MORNING OVER GLADES...HENDRY AND INLAND PALM BEACH COUNTIES FOR A
SHORT TIME. PEOPLE SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING
TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT
TENDER VEGETATION...AS TEMPERATURES BELOW 40 DEGREES FOR A SEVERAL
HOURS CAN STILL CAUSE DAMAGE TO SENSITIVE VEGETATION.

WAVES: SEAS IN THE GULF STREAM AND THE OFFSHORE GULF WATERS WILL
BUILD TO WELL ABOVE 7 FEET TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLDEST AIR TEMPERATURES ARE FORECAST WEDNESDAY NIGHT AS
WINDS BECOME CALM WHILE A HIGH RIDGES INTO THE AREA FROM THE
NORTHWEST. THIS WILL SET THE STAGE FOR A HIGH POSSIBILITY OF FREEZING
TEMPERATURES ACROSS A LARGE PORTION OF INTERIOR SOUTH FLORIDA
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. LOWS BY EARLY
THURSDAY MORNING ARE FORECAST TO FALL INTO THE LOWER 30S
INTERIOR...MID TO UPPER 30S ELSEWHERE...EXCEPT LOWER TO MID 40S
SOUTHEAST COAST.

ALTHOUGH SURFACE WINDS WILL SUBSIDE ON WEDNESDAY...SEAS IN THE
GULF STREAM WILL STILL CONTINUE HAZARDOUS THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:07 PM ESTGale WarningMFL12 hr
Jan 20, 4:26 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach8 hr
Jan 20, 4:42 AM ESTFreeze WatchMFLGlades, Hendry, Palm Beach9 hr
Jan 20, 4:42 AM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Palm Beach25 hr
Jan 20, 4:55 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more28 hr
Jan 20, 5:05 AM ESTCoastal Flood StatementMFLCollier13 hr
Jan 20, 12:30 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach39 hr
Jan 20, 1:29 PM ESTFreeze WarningMFLGlades, Hendry, Palm Beach20 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.